Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 32, NWS Goodland, KS

April 24, 2007Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2007, 9:19 AM MDT for Kit Carson County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 9:19 AM MDT (15:19 UTC)
Expired
Apr 24, 2007, 9:59 AM MDT
In force
40 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:19 AM MDTHAIL 0.887 S Burlington, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 3.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 241519
SVRGLD
COC063-241615-
/O.NEW.KGLD.SV.W.0032.070424T1519Z-070424T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
919 AM MDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1015 AM MDT

* AT 917 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTH OF BURLINGTON...MOVING NORTHWEST
  AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETHUNE AROUND 930 AM MDT...
  STRATTON AROUND 935 AM MDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 417 AND 441.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 173 AND 198.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

LAT...LON 3906 10233 3914 10213 3956 10232 3945 10292

$$
2 follow-up statements
000 
WWUS53 KGLD 241542
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
942 AM MDT TUE APR 24 2007

COC063-241615-
/O.CON.KGLD.SV.W.0032.000000T0000Z-070424T1615Z/
KIT CARSON CO-
942 AM MDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM MDT
FOR KIT CARSON COUNTY...

AT 939 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF STRATTON...OR
ABOUT 14 MILES WEST OF BURLINGTON...MOVING NORTHWEST AT 50 MPH.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 417 AND 441.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 173 AND 199.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 3906 10233 3914 10213 3956 10232 3945 10292

$$

KILLINGSWORTH
000 
WWUS53 KGLD 241559
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
959 AM MDT TUE APR 24 2007

COC063-241609-
/O.CAN.KGLD.SV.W.0032.000000T0000Z-070424T1615Z/
KIT CARSON CO-
959 AM MDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR KIT CARSON COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE.

HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH
THIS THUNDERSTORM...MAINLY OVER NORTH CENTRAL KIT CARSON COUNTY 
THROUGH 1015 AM. 

LAT...LON 3906 10233 3914 10213 3956 10232 3945 10292

$$

KILLINGSWORTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:25 AM MDT, 5 hours 54 minutes earlier.

Area forecast discussion, Apr 24, 3:25 AM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
325 AM MDT TUE APR 24 2007

.DISCUSSION...MAIN FORECAST CONCERNS ARE THE POSSIBILITY OF SEVERE
WEATHER THIS EVENING AND SNOW MIXED WITH RAIN EARLY WEDNESDAY
MORNING ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA.

THE SURFACE LOW OVER SOUTHEAST COLORADO STALLS OVER SOUTHEAST
COLORADO AS IT DEEPENS IN RESPONSE TO THE DEEPENING UPPER LOW
CURRENTLY MOVING THROUGH THE 4-CORNERS REGION AND INTO SOUTHEAST
COLORADO AND SOUTHWEST KANSAS THIS EVENING. WITH THE WARM SECTOR
AHEAD OF THE LOW CURRENTLY ACROSS MUCH OF THE FORECAST AREA WITH A
WARM FRONT AT THE SURFACE THROUGH THE CENTRAL PORTION OF THE
FORECAST AREA AND A COLD FRONT ENHANCED BY THUNDERSTORM OUTFLOW
ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA...EXPECT PLENTY
OF MOISTURE TO CONTINUE TO ADVECT INTO MAINLY THE EASTERN SECTIONS
OF THE FORECAST AREA WITH PLENTY OF SHEAR AND MESOSCALE LIFT IN
THE VICINITIES OF THE SURFACE BOUNDARIES AND SYNOPTIC LIFT
ASSOCIATED WITH THE LOW LIFTING ACROSS THE HIGH PLAINS. THIS WILL
ALL LEAD TO ADDITIONAL THUNDERSTORM PRODUCTION LATER TODAY AND
THIS EVENING ACROSS THE TRI-STATE REGION WITH SOME STORMS EXPECTED
TO BECOME SEVERE.

WITH STRONG NORTHERLY FLOW BEHIND THE EXITING SURFACE LOW AND
TEMPERATURES DIPPING INTO THE MID 30S ACROSS THE WESTERN PORTIONS
OF THE FORECAST AREA...IT WILL BE POSSIBLE TO SEE SOME SNOW MIXING
IN WITH THE RAIN SHOWERS LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING.

THE NEW TREND HAS BEEN TO COOL TEMPERATURES THROUGH THE LATTER
PART OF THE WEEK. THIS SEEMS REASONABLE GIVEN THE AMOUNT OF
RAINFALL AND CLOUD COVER EXPECTED WITH THE LOW PRESSURE SYSTEM
THAT WILL BE MOVING ACROSS THE REGION ALONG WITH ANOTHER SHORT
WAVE TROUGH EXPECTED LATE THURSDAY NIGHT AND FRIDAY. THE GFS IS
CURRENTLY MUCH STRONGER WITH THIS NEXT SHORT WAVE TROUGH THAN THE
NAM. WILL NOT PUT ANY PRECIPITATION IN ON THURSDAY NIGHT OR FRIDAY
GIVEN THE POOR AGREEMENT BETWEEN MODELS AND THE NEW MORE MOIST
TREND LATE IN THE WEEK THAT DOES NOT AGREE WITH PRIOR TRENDS...BUT
HAVE TRENDED SLIGHTLY THAT WAY.

THE WEEKEND AND BEGINNING OF NEXT WEEKS ARE STILL LOOKING DRY AND
WARMER AS AN UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. AND MOVES
OVER THE CENTRAL U.S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Apr 24, 5:57 AM MDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
557 AM MDT TUE APR 24 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
557 AM MDT TUE APR 24 2007 /657 AM CDT TUE APR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI-STATE
REGION LATE THIS AFTERNOON AND EVENING WITH THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY EAST OF KANSAS
STATE HIGHWAY 27. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE
STORMS. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING AS STORMS
MAY PRODUCE HEAVY RAINFALL OVER AREAS THAT PREVIOUSLY RECEIVED
SIGNIFICANT AMOUNTS OF RAIN.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE TRI-
STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE
DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST
KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART

In the hours before

Special weather statement, Apr 24, 6:56 AM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
656 AM MDT TUE APR 24 2007

KSZ013-027-241345-
SHERMAN-WALLACE-
656 AM MDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE
COUNTY IN WEST CENTRAL KANSAS...

AT 654 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF WALLACE...OR 13 MILES NORTHEAST
OF SHARON SPRINGS...AND MOVING NORTH AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 21 AND 35.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 149 AND 156.

KILLINGSWORTH
Local storm report, Apr 24, 7:37 AM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     FLASH FLOOD      MCCOOK                  40.20N 100.62W
04/24/2007                   RED WILLOW         NE   EMERGENCY MNGR

            RED WILLOW COUNTY EMERGENCY MANAGEMENT REPORTS SEVERAL
            COUNTY ROADS WASHED OUT AS A RESULT OF FLASH FLOODING. NO
            DAMAGE TO STRUCTURES AT THIS POINT BUT SOME HOMES ARE
            SURROUNDED BY WATER.

&&

CFOLTZ
Local storm report, Apr 24, 7:54 AM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             6 E GOODLAND            39.35N 101.60W
04/24/2007  E0.75 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

KJAMES
Local storm report, Apr 24, 8:20 AM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
820 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      10 S CULBERTSON         40.08N 100.84W
04/24/2007                   HITCHCOCK          NE   PUBLIC

            COUNTY ROAD 716 WASHED OUT. CULVERTS OVERFLOWING.

&&

MENTZER
Local storm report, Apr 24, 9:10 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
910 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             4 NW WESKAN             38.90N 102.01W
04/24/2007  E1.00 INCH       WALLACE            KS   PUBLIC

&&

JDK
Special weather statement, Apr 24, 9:14 AM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
914 AM MDT TUE APR 24 2007

KSZ003-004-241545-
DECATUR-NORTON-
1014 AM CDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTON COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW ALMELO...OR 19 MILES SOUTHWEST OF
NORTON...AND MOVING NORTH AT 30 MPH.

DIME SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:30 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:00 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:08 PM MDTTornado WarningGLDYuma52 min
Apr 23, 8:15 PM MDTSevere Thunderstorm WarningGLDYuma45 min
Apr 23, 8:34 PM MDTTornado WarningGLDYuma26 min
Apr 23, 9:02 PM MDTFlash Flood WarningGLDYuma58 min
Apr 23, 9:15 PM MDTSevere Thunderstorm WarningGLDYuma60 min
Apr 23, 9:18 PM MDTTornado WarningGLDYuma42 min
Apr 23, 9:21 PM MDTSevere Thunderstorm WarningGLDYuma54 min
Apr 23, 9:32 PM MDTTornado WarningGLDYuma58 min
Apr 23, 10:28 PM MDTTornado WarningGLDYuma47 min
Apr 23, 11:02 PM MDTFlash Flood WarningGLDYuma3 hr
Apr 24, 8:50 AM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson55 min
Apr 24, 10:01 AM MDTSevere Thunderstorm WarningGLDCheyenne23 min
Apr 24, 10:33 AM MDTSevere Thunderstorm WarningGLDYuma57 min
Apr 24, 11:31 AM MDTSevere Thunderstorm WarningGLDYuma29 min
Apr 24, 12:14 PM MDTTornado WarningGLDCheyenne31 min
Apr 24, 12:55 PM MDTTornado WarningGLDCheyenne50 min
Apr 24, 1:37 PM MDTTornado WarningGLDCheyenne, Kit Carson53 min
Apr 24, 1:48 PM MDTTornado WarningGLDCheyenne, Kit Carson57 min
Apr 24, 2:40 PM MDTTornado WarningGLDKit Carson65 min
Apr 24, 3:27 PM MDTTornado WarningGLDCheyenne63 min
Apr 24, 4:22 PM MDTTornado WarningGLDCheyenne40 min
Apr 24, 4:56 PM MDTFlash Flood WarningGLDKit Carson3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.